MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there were issues getting a flow reading from the cardiohelp device.No harm to any person has been reported.As there was a flow issue during treatment, which can cause a pump stop if the intervention is set by the user, a report is required.Complaint (b)(4).
 
Additional Manufacturer Narrative
It was reported that there were issues getting a flow reading from the cardiohelp device.No harm to any person has been reported.New information was received on 2025-10-31 that there was no damage to the flow/bubble sensor, but some residue were found on the sensor.According to the getinge service and sales unit technician (fst) this was possibly from cleaning on customer side.Additional information was received on 2025-12-03 that the biomed contact from customer side does not have further information to provide.Therefore no patient data could be provided, nor is it known if the cardiohelp was replaced or not.Further the event occurred during treatment.As there was a flow issue during treatment, which can cause a pump stop if the intervention is set by the user, and the cardiohelp was possibly replaced, a report is required.A getinge field service technician (fst) was sent for investigation on 2025-10-13.No part was replaced as no fault was found.The fst performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The log files of the reported cardiohelp device were reviewed and no failure could be confirmed on the date of event.The fst assumed that the unit was swapped based on the log data.As the failure could not be reproduced, no exact root cause could be determined.However, according to the fst the most probable root cause could be that the flow bubble sensor was not installed properly on the tube.Moreover, according to the risk file of the cardiohelp device the following root causes can lead to the reported failure: wrong flow/ no flow information due to - connection of non-compatible sensor- impaired calibration, initialization of the flow sensor- insufficient fixation of flow clamp- response time is too long.According to the instruction for use (ifu) chapter "connecting the combined flow/bubble sensor" the bubble monitoring function test and flow off-set calibration has to be performed before every use.Thus a defective flow/bubble sensor should be detected prior to use, during priming.In addition as the cardiohelp includes pressure sensors and a venous probe it is able to measure and control the blood flow and parameters.If the measured values are above high limit or below low limit of the set limits the system generates a visual and acoustical alarm.In the ifu chapter "using the emergency drive with the disposable hls retainer" is stated that the emergency drive can be used to manually control the blood flow in case of a failed cardiohelp.Referring to the ifu of the cardiohelp chapter "cleaning and disinfection", the cables and the whole device should be cleaned after each use to remove soiling or residual blood.Furthermore, in chapter "connecting the sensors" it is stated that the sensors must be kept clean.The review of the non-conformities has been performed on 2025-12-04 for the period of 2022-11-08 to 2025-10-13.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2022-11-08.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure "flow reading issues" could not be confirmed.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23715507
Report Number8010762-2025-0000540
Device Sequence Number16017505
Product Code DTQ
UDI-Device Identifier04058863074863
UDI-Public(01)04058863074863(11)221108
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701072780
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown